MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT 0 DEG CMT XLPE LNR 36MM X 56MM; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUS UNCEMENTED

SMITH & NEPHEW, INC. REDAPT 0 DEG CMT XLPE LNR 36MM X 56MM; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUS UNCEMENTED
Model Number 71354543
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Post Operative Wound Infection (2446)
Date of Event 05/11/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient presents a postoperative deep infection developed after wound healing disturbance.Prolonged hospitalization ((b)(6) 2018 ¿ (b)(6) 2018).Two complaints were created to cover the shell and the liner.Both are devices that were reported in the clinical event.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case from the united states reports a deep infection with wound healing disturbance with the redapt implants.All information available for this complaint case has been reviewed and considered in the medical assessment.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
REDAPT 0 DEG CMT XLPE LNR 36MM X 56MM
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/POLYMER,POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10138971
Report Number1020279-2020-02300
Device Sequence Number2177141
Product Code LPH
UDI-Device Identifier00885556323847
UDI-Public00885556323847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number71354543
Device Catalogue Number71354543
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;